Alert archive / Missouri / High Wind Warnings in 2025

High Wind Warning 4, NWS Kansas City, MO

March 18, 20255 counties in Kansas; 25 counties in Missouri

NWS Kansas City, MO issued this high wind warning at Mar 18, 2025, 2:43 PM CDT for 5 counties in Kansas; 25 counties in Missouri. It took effect at Mar 19, 2025, 7:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 2:43 PM CDT (19:43 UTC)
In effect from
Mar 19, 2025, 7:00 AM CDT
Expired
Mar 19, 2025, 10:00 PM CDT
In force
15 hr
Issued by
NWS Kansas City, MO
All 30 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 670 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3097 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
670 m²/s²
0-3 km storm-relative helicity
668 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WWUS73 KEAX 181943
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
243 PM CDT Tue Mar 18 2025

KSZ103-104-MOZ028>030-191000-
/O.NEW.KEAX.HW.W.0004.250319T1200Z-250320T0300Z/
/O.EXB.KEAX.WI.Y.0004.000000T0000Z-250319T1200Z/
Leavenworth-Wyandotte-Platte-Clay-Ray-
Including the cities of Kansas City Kansas, Lawson, Weston,
Platte City, Riverside, Fort Leavenworth, Leavenworth, Weatherby
Lake, Liberty, Excelsior Springs, Parkville, Gladstone, Richmond,
Kearney, and Lansing
243 PM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

* WHAT...For the Wind Advisory, winds 20 to 25 mph with gusts up to 
  45 mph. For the High Wind Warning, winds 25 to 35 mph with gusts 
  up to 55 mph expected.

* WHERE...In Kansas, Leavenworth and Wyandotte Counties. In 
  Missouri, Clay, Platte, and Ray Counties.

* WHEN...For the Wind Advisory, until 7 AM CDT Wednesday. For the 
  High Wind Warning, from 7 AM to 10 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSZ105-MOZ037-191000-
/O.NEW.KEAX.HW.W.0004.250319T1200Z-250320T0300Z/
/O.EXT.KEAX.WI.Y.0004.000000T0000Z-250319T1200Z/
Johnson KS-Jackson-
Including the cities of Independence, Overland Park, Kansas City,
Olathe, Stanley, Lenexa, and Shawnee
243 PM CDT Tue Mar 18 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

* WHAT...For the Wind Advisory, winds 20 to 25 mph with gusts up to 
  50 mph. For the High Wind Warning, winds 20 to 30 mph with gusts 
  up to 55 mph expected.

* WHERE...In Kansas, Johnson KS County. In Missouri, Jackson County.

* WHEN...For the Wind Advisory, until 7 AM CDT Wednesday. For the 
  High Wind Warning, from 7 AM to 10 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSZ102-MOZ001>008-011>017-020>024-191000-
/O.UPG.KEAX.HW.A.0003.250319T1200Z-250320T0000Z/
/O.NEW.KEAX.HW.W.0004.250319T1200Z-250320T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-
Including the cities of Bethany, Fairfax, Troy, Osborn,
Brookfield, Stewartsville, Milan, Wathena, Maryville, Mound City,
Breckenridge, Maysville, Maitland, St. Joseph Airport,
Kirksville, Tarkio, Green City, Stanberry, Trenton, Marceline,
Elwood, Highland, Polo, Oregon, Country Club Villa, Clarksdale,
Plattsburg, Braymer, Union Star, Mercer, Downing, Lathrop,
Chillicothe, Cameron, Queen City, King City, Greentop, St.
Joseph, Unionville, Princeton, Craig, Jamesport, Rock Port,
Gallatin, Forest City, Hamilton, Albany, Lancaster, Grant City,
Glenwood, and Savannah
243 PM CDT Tue Mar 18 2025

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

* WHAT...Winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of northeast Kansas and north central, northeast, 
  and northwest Missouri.

* WHEN...From 7 AM to 10 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ025-MOZ031-191000-
/O.NEW.KEAX.HW.W.0004.250319T1200Z-250320T0300Z/
Atchison KS-Carroll-
Including the cities of Carrollton and Atchison
243 PM CDT Tue Mar 18 2025

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

* WHAT...Winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...In Kansas, Atchison KS County. In Missouri, Carroll County.

* WHEN...From 7 AM to 10 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MOZ025-191000-
/O.UPG.KEAX.HW.A.0003.250319T1200Z-250320T0000Z/
/O.NEW.KEAX.WI.Y.0005.250319T1200Z-250320T0300Z/
Macon-
Including the cities of Macon and La Plata
243 PM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

* WHAT...Winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Macon County.

* WHEN...From 7 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MOZ032-033-039-040-045-046-191000-
/O.NEW.KEAX.WI.Y.0005.250319T1200Z-250320T0300Z/
Chariton-Randolph-Saline-Howard-Pettis-Cooper-
Including the cities of Glasgow, Brunswick, New Franklin,
Marshall, Keytesville, Moberly, Boonville, Salisbury, Sedalia,
and Fayette
243 PM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

* WHAT...Winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Cooper, Howard, Pettis, Saline, Chariton, and Randolph 
  Counties.

* WHEN...From 7 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSZ057-060-MOZ038-043-044-053-054-191000-
/O.EXT.KEAX.WI.Y.0004.000000T0000Z-250320T0300Z/
Miami-Linn KS-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Higginsville, Mound City, Concordia,
Harrisonville, Pleasant Hill, Belton, Odessa, Butler, Osawatomie,
Windsor, Clinton, Raymore, Rich Hill, La Cygne, Paola, Louisburg,
Adrian, Lexington, Warrensburg, and Pleasanton
243 PM CDT Tue Mar 18 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT WEDNESDAY...

* WHAT...Winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, 
  Cass, Henry, Johnson MO, and Lafayette Counties.

* WHEN...Until 10 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

https://www.weather.gov/eax

Pesel
3 follow-up statements
399 
WWUS73 KEAX 190838
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
338 AM CDT Wed Mar 19 2025

KSZ103>105-MOZ028>030-037-192200-
/O.CON.KEAX.HW.W.0004.250319T1200Z-250320T0300Z/
/O.CON.KEAX.WI.Y.0004.000000T0000Z-250319T1200Z/
Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-Jackson-
Including the cities of Lenexa, Kearney, Kansas City, Lansing,
Weatherby Lake, Stanley, Excelsior Springs, Shawnee, Riverside,
Kansas City Kansas, Independence, Richmond, Overland Park,
Leavenworth, Olathe, Liberty, Lawson, Fort Leavenworth, Weston,
Platte City, Gladstone, and Parkville
338 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 
PM CDT THIS EVENING...

* WHAT...For the Wind Advisory, south winds 15 to 20 mph with gusts 
  up to 40 mph. For the High Wind Warning, west winds 20 to 30 mph 
  with gusts up to 55 mph expected.

* WHERE...In Kansas, Johnson KS, Leavenworth, and Wyandotte 
  Counties. In Missouri, Clay, Jackson, Platte, and Ray Counties.

* WHEN...For the Wind Advisory, until 7 AM CDT this morning. For the 
  High Wind Warning, from 7 AM this morning to 10 PM CDT this 
  evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSZ025-102-MOZ001>008-011>017-020>024-031-192200-
/O.CON.KEAX.HW.W.0004.250319T1200Z-250320T0300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-
Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-
Carroll-
Including the cities of Unionville, Brookfield, Oregon, Downing,
Marceline, Savannah, Fairfax, Greentop, Milan, Maysville, Polo,
Chillicothe, Stewartsville, Clarksdale, Osborn, Stanberry, Union
Star, Trenton, Lathrop, Mound City, Atchison, Maryville, Craig,
Queen City, Mercer, Albany, Country Club Villa, Forest City,
Bethany, St. Joseph, Cameron, St. Joseph Airport, Grant City,
Kirksville, Wathena, King City, Highland, Green City, Princeton,
Plattsburg, Braymer, Lancaster, Jamesport, Maitland,
Breckenridge, Rock Port, Troy, Gallatin, Glenwood, Hamilton,
Carrollton, Elwood, and Tarkio
338 AM CDT Wed Mar 19 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 
PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northeast Kansas and north central, northeast, 
  and northwest Missouri.

* WHEN...From 7 AM this morning to 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ057-060-MOZ038-043-044-053-054-192200-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-250320T0300Z/
Miami-Linn KS-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Belton, Adrian, Concordia, Pleasanton,
Higginsville, Pleasant Hill, Clinton, Rich Hill, La Cygne, Mound
City, Windsor, Lexington, Osawatomie, Odessa, Butler, Raymore,
Harrisonville, Paola, Warrensburg, and Louisburg
338 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, 
  Cass, Henry, Johnson MO, and Lafayette Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MOZ025-032-033-039-040-045-046-192200-
/O.CON.KEAX.WI.Y.0005.250319T1200Z-250320T0300Z/
Macon-Chariton-Randolph-Saline-Howard-Pettis-Cooper-
Including the cities of Brunswick, Macon, Moberly, New Franklin,
Marshall, Keytesville, Sedalia, Fayette, Salisbury, La Plata,
Boonville, and Glasgow
338 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM 
CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cooper, Howard, Pettis, Saline, Chariton, Macon, and 
  Randolph Counties.

* WHEN...From 7 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

https://www.weather.gov/eax

Collier
482 
WWUS73 KEAX 192059
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
359 PM CDT Wed Mar 19 2025

KSZ025-102>105-MOZ001>008-011>017-020>024-028>031-037-200300-
/O.CON.KEAX.HW.W.0004.000000T0000Z-250320T0300Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Platte-Clay-Ray-Carroll-Jackson-
Including the cities of Kansas City, Kearney, Troy, Kirksville,
Maysville, Carrollton, Olathe, Lawson, Liberty, Stanley, Platte
City, Fort Leavenworth, Stewartsville, Trenton, Maitland,
Lansing, Bethany, Gallatin, Hamilton, Downing, Highland, Grant
City, Savannah, Overland Park, St. Joseph, Princeton, Braymer,
King City, Greentop, Queen City, Oregon, Weatherby Lake,
Maryville, Gladstone, Jamesport, Breckenridge, Marceline, Elwood,
Glenwood, Clarksdale, Kansas City Kansas, St. Joseph Airport,
Polo, Rock Port, Union Star, Atchison, Craig, Plattsburg,
Lathrop, Excelsior Springs, Stanberry, Chillicothe, Brookfield,
Riverside, Lancaster, Wathena, Richmond, Tarkio, Fairfax, Mercer,
Forest City, Cameron, Lenexa, Unionville, Leavenworth, Mound
City, Country Club Villa, Milan, Green City, Independence,
Shawnee, Albany, Osborn, Weston, and Parkville
359 PM CDT Wed Mar 19 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of east central and northeast Kansas and north 
  central, northeast, northwest, and west central Missouri.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ057-060-MOZ038-043-044-053-054-200300-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-250320T0300Z/
Miami-Linn KS-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of La Cygne, Warrensburg, Adrian, Odessa,
Raymore, Harrisonville, Paola, Belton, Windsor, Rich Hill,
Louisburg, Lexington, Concordia, Pleasant Hill, Clinton,
Osawatomie, Higginsville, Mound City, Butler, and Pleasanton
359 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, 
  Cass, Henry, Johnson MO, and Lafayette Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MOZ025-032-033-039-040-045-046-200300-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-250320T0300Z/
Macon-Chariton-Randolph-Saline-Howard-Pettis-Cooper-
Including the cities of Marshall, Glasgow, Fayette, New Franklin,
Sedalia, Brunswick, Salisbury, Boonville, Moberly, Macon, La
Plata, and Keytesville
359 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Cooper, Howard, Pettis, Saline, Chariton, Macon, and 
  Randolph Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

https://www.weather.gov/eax

Pesel
951 
WWUS73 KEAX 200255
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
955 PM CDT Wed Mar 19 2025

KSZ025-102>105-MOZ001>008-011>017-020>024-028>031-037-200400-
/O.EXP.KEAX.HW.W.0004.000000T0000Z-250320T0300Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Platte-Clay-Ray-Carroll-Jackson-
Including the cities of Maitland, Rock Port, King City, Green
City, Independence, Atchison, Shawnee, Oregon, Lawson,
Leavenworth, Elwood, Savannah, Kansas City Kansas, Lansing, Troy,
Mound City, Tarkio, Forest City, Wathena, Maysville, Osborn,
Downing, St. Joseph Airport, Unionville, Marceline, Union Star,
Weston, Glenwood, Grant City, Highland, Clarksdale, Chillicothe,
Kearney, Gladstone, Country Club Villa, Milan, Olathe,
Plattsburg, Polo, Lenexa, Mercer, Princeton, Trenton, Cameron,
Lathrop, Stanberry, Richmond, Hamilton, Platte City, Parkville,
Liberty, Carrollton, Overland Park, Lancaster, Gallatin,
Jamesport, Stanley, Kirksville, Weatherby Lake, St. Joseph,
Maryville, Breckenridge, Kansas City, Albany, Braymer, Excelsior
Springs, Stewartsville, Queen City, Greentop, Riverside, Fairfax,
Fort Leavenworth, Bethany, Brookfield, and Craig
955 PM CDT Wed Mar 19 2025

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

The threat for wind gusts of 60 MPH or greater has ended, and 
sustained winds have remained below 40 MPH. Therefore, the High Wind 
Warning will be allowed to expire at 10pm CDT. Wind gusts above 35 
MPH may remain possible for a few more hours.

$$

KSZ057-060-MOZ038-043-044-053-054-200400-
/O.EXP.KEAX.WI.Y.0004.000000T0000Z-250320T0300Z/
Miami-Linn KS-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Clinton, Paola, Warrensburg,
Harrisonville, Windsor, Mound City, Lexington, Pleasanton,
Adrian, Butler, Pleasant Hill, Louisburg, Higginsville,
Osawatomie, La Cygne, Rich Hill, Raymore, Odessa, Belton, and
Concordia
955 PM CDT Wed Mar 19 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

The threat for wind gusts above 45 MPH has ended, and sustained 
winds are expected to remain below 30 MPH. Therefore, the Wind 
Advisory will be allowed to expire at 10pm CDT.

$$

MOZ025-032-033-039-040-045-046-200400-
/O.EXP.KEAX.WI.Y.0005.000000T0000Z-250320T0300Z/
Macon-Chariton-Randolph-Saline-Howard-Pettis-Cooper-
Including the cities of New Franklin, Boonville, Glasgow, La
Plata, Fayette, Marshall, Sedalia, Keytesville, Macon, Moberly,
Brunswick, and Salisbury
955 PM CDT Wed Mar 19 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

The threat for wind gusts above 45 MPH has ended, and sustained 
winds are expected to remain below 30 MPH. Therefore, the Wind 
Advisory will be allowed to expire at 10pm CDT.

$$

https://www.weather.gov/eax

Krull

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this high wind warning went out at Mar 18, 12:20 PM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Red Flag Warning in effect for today from 11 AM to 8 PM
  • Gusty southwest winds expected today gusting to 35 to 45 mph
  • Precipitation expected early Wednesday * Most areas are anticipated to see rain * A few areas in NW MO may get a thunderstorm or two * Rain expected to transition to a light wintry mix or completely over to snow in the afternoon
  • Very strong winds likely Wednesday sustained 25 to 35 mph with gusts around 50 to 60 mph
  • Precip chances return Friday evening mainly for areas north of I-70
Area forecast discussion, Mar 18, 12:20 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1220 PM CDT Tue Mar 18 2025

...18z Aviation Update...

.KEY MESSAGES...

- Red Flag Warning in effect for today from 11 AM to 8 PM

- Gusty southwest winds expected today gusting to 35 to 45 mph

- Precipitation expected early Wednesday
  * Most areas are anticipated to see rain
  * A few areas in NW  MO may get a thunderstorm or two
  * Rain expected to transition to a light wintry mix or
    completely over to snow in the afternoon

- Very strong winds likely Wednesday sustained 25 to 35 mph with
  gusts around 50 to 60 mph

- Precip chances return Friday evening mainly for areas north of I-70

&&

.DISCUSSION...
Issued at 352 AM CDT Tue Mar 18 2025

The current (as of 08Z) SPC Mesoscale Analysis shows an open wave to
the west of our region emerging out of the Plains over the NE/KS
border. This has resulted in southerly winds which will translate to
another day of warm temperatures with highs in the mid to high 70s
across the area. A few areas in the western portion of our CWA may
reach 80. Dry conditions are expected this afternoon with RH values
dipping in to the 15%-25% range. With a surface high to our
southeast and an approaching low to our west, a strengthened
pressure gradient will lead to strong wind gusts through the
afternoon. These conditions have lead to the issuance of two
products that will be in effect for today. A Red Flag Warning which
will be in effect region-wide from 11 AM to 8 PM. Any fire that
ignites has the potential to spread quickly. The other product is a
wind advisory which will be in effect from 9 AM today to 5 AM
Wednesday morning. Advisory level wind gusts (45 MPH) are mainly
anticipated for west central MO while everywhere else should remain
around 25-35 MPH gusts.

As the open wave transitions to a more closed system through the day
Tuesday, it begins to track northwest and begins to lose speed. This
is reflected in DESI model trends as the track of the low has
trended farther northwest with each model run. This approaching
system will very likely bring chances for showers across the area
starting early Wednesday morning. A potential for a rumble of
thunder is possible mainly for northern MO as CAPE values remain
rather unimpressive. As the system moves through the region
Wednesday, the rain is expected to transition to a light wintry mix
through the afternoon. With recent conditions being so warm, the only
accumulations expected will be on grassy surfaces. Minimal impacts
to travel expected.

However, a very intense low level jet noses into our area around
midnight tonight increasing winds to the 60-70 kt range at H850. The
jet streak rounds the base of the H850 trough so as the trough moves
through the area, these strong winds will remain aloft through
Wednesday. Very strong wind gusts are anticipated for Wednesday as
multiple soundings across the area show 60 kts at the top of the
mixed layer. However extensive cloud coverage could prevent deep
mixing of the winds. Even still, a High Wind Watch has been issued
for counties north of a line from Platte County to  Randolph County
and is in effect from Wednesday morning to Wednesday evening. As
this event approaches we will see if expansion is necessary.

The pattern stays progressive with rain chances on Friday and again
on Sunday. Temperatures stay above normal from Friday through the
start of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1216 PM CDT Tue Mar 18 2025

Really windy is the summation. S/SSW winds will remain gusty
through the daytime and into the overnight before turning to the
W/NW late in the TAF period. Throughout, generally expect wind
gusts into the 30s kts. Given robust low level jet within
soundings overnight, occasional gusts into the 40s kts appear
likely as well. Late in the period, aforementioned turning of
winds W/NW will also introduce another period of VERY strong
wind gusts, potentially approaching 50kts, but is just outside
of this TAF period. With regards to visibilities, ceilings, and
precipitation, generally VFR conditions this issuance, but late
in the period conditions begin to degrade with falling ceilings
and rain showers moving in.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 8 PM CDT this evening for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.
     Wind Advisory until 5 AM CDT Wednesday for MOZ037-038-043-044-
     053-054.
     High Wind Watch from Wednesday morning through Wednesday
     evening for MOZ001>008-011>017-020>025.
KS...Red Flag Warning until 8 PM CDT this evening for KSZ025-057-
     060-102>105.
     Wind Advisory until 5 AM CDT Wednesday for KSZ057-060-105.
     High Wind Watch from Wednesday morning through Wednesday
     evening for KSZ102.

&&

DISCUSSION...Collier
AVIATION...Curtis
Hazardous weather outlook, Mar 18, 5:35 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Tue Mar 18 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
535 AM CDT Tue Mar 18 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Dry conditions with advisory level winds (45 MPH gusts) are expected
to result in elevated fire weather conditions this afternoon into
the evening. A Red Flag Warning is in effect from 11 AM to 8 PM
today. A wind advisory is in effect from 9 AM today to Wednesday 5
AM.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Early Wednesday morning damaging winds (50-60 MPH wind gusts)
possible. A High Wind watch has been issued for most of the
northern half of MO from 7 AM Wednesday to 7 PM Wednesday.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:57 AM CDTWind AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte42 hr
Mar 18, 2:43 PM CDTWind AdvisoryEAXChariton, Cooper, Howard, Macon, Pettis, Randolph and 1 more31 hr
Mar 18, 2:43 PM CDTWinter Weather AdvisoryEAXAtchison, Holt, Nodaway31 hr

Nearby

High Wind Warnings in Missouri, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.